| Model Number |
G21396 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
1 x zebd-7-7 of lot # c1572371 was returned to cirl for evaluation open in its original packaging.The device involved in the complaint was evaluated in the laboratory on 27th september 2019.A kink was observed on the 5th porthole at the tapered end.A 0.035-inch wireguide would not pass the kink.Prior to distribution all zebd-7-7 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zebd-7-7 of lot number c1572371 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1572371 it should be noted that the instructions for use (ifu0045-7) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent'.After placing olympus's wire guide visiglide 0.025inch in the common bile duct, the user advanced the zebd- stent over the wire guide.However, the wire guide could not pass through the stent since the pigtail became kinked.The stent was replaced with another manufacturer's erbd stent and the procedure was completed.There have been no adverse effects to the patient reported.